Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 80, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 8, 2022, 12:49 PM CDT for Lamar County, Marion County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2022, 12:49 PM CDT (17:49 UTC)
- Expired
- Jun 8, 2022, 1:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lamar County, AL, Marion County, AL
The radar
The Columbus AFB radar (KGWX), 36 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
277
WUUS54 KBMX 081749
SVRBMX
ALC075-093-081830-
/O.NEW.KBMX.SV.W.0080.220608T1749Z-220608T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1249 PM CDT Wed Jun 8 2022
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Central Marion County in northwestern Alabama...
Northeastern Lamar County in west central Alabama...
* Until 130 PM CDT.
* At 1248 PM CDT, a severe thunderstorm was located near Beaverton,
or 9 miles south of Hamilton, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hamilton, Guin, Brilliant, Beaverton, Gu-
Win, Twin, Henson Springs, Marion County Public Lake, Pearces Mill,
Rankin Fite Airport and Pikeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3390 8802 3402 8814 3424 8794 3401 8771
TIME...MOT...LOC 1748Z 234DEG 17KT 3401 8803
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
86/Martin2 follow-up statements
786 WWUS54 KBMX 081807 SVSBMX Severe Weather Statement National Weather Service Birmingham AL 107 PM CDT Wed Jun 8 2022 ALC075-093-081830- /O.CON.KBMX.SV.W.0080.000000T0000Z-220608T1830Z/ Marion AL-Lamar AL- 107 PM CDT Wed Jun 8 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR CENTRAL MARION AND NORTHEASTERN LAMAR COUNTIES... At 107 PM CDT, severe thunderstorms were located along a line extending from near Detroit to Brilliant, moving northeast at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Hamilton, Guin, Brilliant, Gu- Win, Twin, Henson Springs, Marion County Public Lake, Pearces Mill, Rankin Fite Airport and Pikeville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3395 8789 3402 8814 3424 8794 3401 8771 TIME...MOT...LOC 1807Z 241DEG 9KT 3404 8809 3400 8780 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 32/Davis
363
WWUS54 KBMX 081818
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
118 PM CDT Wed Jun 8 2022
ALC075-081828-
/O.CAN.KBMX.SV.W.0080.000000T0000Z-220608T1830Z/
Lamar AL-
118 PM CDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMAR COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3407 8782 3402 8794 3403 8799 3405 8799
3406 8811 3424 8794
TIME...MOT...LOC 1818Z 216DEG 6KT 3406 8806 3403 8792
$$
ALC093-081830-
/O.CON.KBMX.SV.W.0080.000000T0000Z-220608T1830Z/
Marion AL-
118 PM CDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL MARION COUNTY...
At 118 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Detroit to near Guin, moving northeast
at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hamilton, Marion County Public Lake, Rankin Fite Airport and
Pikeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3407 8782 3402 8794 3403 8799 3405 8799
3406 8811 3424 8794
TIME...MOT...LOC 1818Z 216DEG 6KT 3406 8806 3403 8792
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/DavisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:56 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 8, 6:56 AM CDT, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 656 AM CDT Wed Jun 8 2022 .UPDATE... Morning Update and 12Z Aviation. && .SHORT TERM... /Updated at 648 AM CDT Wed Jun 08 2022/ Didn't expect quite as much overnight rainfall as we have gotten. With the expected additional rainfall today, that will only aggravate the situation. Went ahead and issued a flash flood watch for much of the northern half of C AL as a result. We have had 2 to 5 inches across portions of C AL, with more to come. The watch is in effect until 1 am Thurs. 08 Previous short-term discussion: /Updated at 420 AM CDT Wed Jun 08 2022/ Today through Thursday. This AM in the upper levels shortwave feature is moving through the WNW flow across C AL with nocturnal showers and thunderstorms occurring across mainly the N half of the area. This feature will continue EWD this morning into the afternoon. We should see a lull and then another shortwave will go across with more convection for this afternoon into tonight. At the surface, a previous boundary will weaken and give way to a front to push into the area tonight from the NW. We should have enough NW flow to push it through much of the area, but the front may be a little slower with the southerly progress for the SRN half of the area for Thursday. Will keep some low pops in for Thursday to account for it slowing down. Severe messaging remains similar for today for the area. The exception will be for the "timing". With multiple waves, a severe threat will be present today into this evening with enough forcing and instability with the shortwaves. Each area will not have the threat the whole time with two waves and a break in between, but confusion sets in trying to time each one separately for messaging. Strong to severe winds, hail and heavy rain at times will be the threats. The break in between will help with any flooding threats. Will forgo a flood watch at this time, but locally heavy rain may cause problems in spots especially in urban areas. 08 .LONG TERM... /Updated at 345 AM CDT Wed Jun 08 2022/ Friday and Saturday. In the ever changing round of weather, looks like Friday is a little better in terms of severe weather. With the boundary sliding south of our area on Thursday night, it will be tough to get it to slide back north before the next disturbance moves in. Still see a round of strong to severe storms, especially in our southwest. Will re- orient the risk on Friday, but will stay with a marginal/slight risk for now, with the possibility of only needing a marginal as we draw closer. Messaging wise though still looking at hail and wind the bigger threats. The front/boundary will be exiting to our south on Saturday with rain chances shifting to the south. Could be a stronger storm Saturday afternoon in the far southeast, right now chances are too low for any mention of severe storms at this time for Saturday. Sunday through Tuesday. Looking at a period of dry weather coming up for the second half of the weekend and into the early part of the next week. Could sneak out a few isolated showers in the far south on Tuesday as moisture begins to return the area. The bigger issue will be the warmth that will show up. While typical for the summer, we will see several days of 94 to 97 degree weather beginning Monday. With the rainfall we have had there will be some ground moisture that could increase heat indices as well. Right now we remain below heat advisory criteria as some differences in the models are to be accounted for. The current forecast, while in range of the model blends, is on the higher side of the range. With that said the range is only a degree or two, so confidence in seeing some mid to upper 90s is growing. Will continue to fine tune the forecast over the next few days and see if any heat products will be needed. For now though make plans if you will be outdoors for a prolonged period next week to stay hydrated. 16 && .AVIATION... 12Z TAF Discussion. Multiple rounds of showers and thunderstorms will be possible across C AL with NW flow shortwave activity. Some MVFR or possibly lower cig/vsbys will be possible with convection at times. The first wave is past TCL but will continue to affect BHM/EET/ASN/ ANB over the next few hours as it progresses EWD. A few light showers are possible further S at MGM/TOI. Later this afternoon and evening convection could spread further S affecting more of the TAFs with a second round of storms. Some lower MVFR/IFR cigs are possible behind the storms late tonight after midnight. 08 && .FIRE WEATHER... Several rounds of rain and thunderstorms are expected through Thursday, as shortwaves interact with a frontal boundary. Minimum afternoon RH values will be above 40 percent each day. 20ft winds will be from the southwest to west at 5-10mph through today and then become northwesterly Thursday. Rain returns on Friday and exits again by Saturday night. Dry conditions once again on Sunday with warmer temperatures in by next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 87 66 86 60 85 / 80 80 10 0 50 Anniston 87 69 86 63 86 / 80 80 20 0 40 Birmingham 88 70 88 65 87 / 80 50 10 0 50 Tuscaloosa 91 70 89 66 87 / 50 20 20 0 50 Calera 89 72 88 68 87 / 60 40 20 0 50 Auburn 88 71 88 68 88 / 60 50 20 0 40 Montgomery 93 74 93 70 92 / 20 40 20 10 40 Troy 93 72 92 69 92 / 20 20 40 10 50 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for the following counties: Bibb...Blount...Calhoun...Cherokee...Chilton...Clay...Cleburne... Coosa...Etowah...Fayette...Jefferson...Marion...Randolph... Shelby...St. Clair...Talladega...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jun 8, 4:43 AM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 443 AM CDT Wed Jun 8 2022 ALZ011>015-017>050-091245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 443 AM CDT Wed Jun 8 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe storms may occur today into this evening across Central Alabama. Multiple waves of convection are expected with breaks in between. Damaging winds and large hail will be the main threats. Heavy rainfall may also lead to localized flooding in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another system is expected to move into the area Friday afternoon through Friday night. This could lead to severe storms capable of producing damaging winds and large hail, mainly across the southwest half of Central Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed today into this evening and again on Friday. 08
In the hours before
Local storm report, Jun 8, 8:30 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
830 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM FLASH FLOOD 2 SE SHELBY COUNTY AIRP 33.16N 86.75W
06/08/2022 SHELBY AL PUBLIC
ROADWAY IMPASSIBLE AT COUNTY ROAD 22 AND
SUMMERCHASE PKWY IN CALERA DUE TO FLOODING.
VIA SOCIAL MEDIA.
&&
GGOGGINSLocal storm report, Jun 8, 8:40 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
840 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD 1 SE LEEDS 33.54N 86.54W
06/08/2022 JEFFERSON AL PUBLIC
FLOODING REPORTED IN LEEDS WITH SEVERAL
ROADS IMPASSIBLE, INCLUDING THOSE CLOSE TO
ATROX FACTORY. VIA SOCIAL MEDIA.
&&
GGOGGINSLocal storm report, Jun 8, 9:45 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD SYLACAUGA 33.17N 86.25W
06/08/2022 TALLADEGA AL PUBLIC
WIDESPREAD FLOODING REPORTED THROUGHOUT THE
CITY OF SYLACAUGA, INCLUDING DOWNTOWN.
&&
GGOGGINSLocal storm report, Jun 8, 10:12 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1012 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM FLASH FLOOD 1 E MIGNON 33.18N 86.25W
06/08/2022 TALLADEGA AL BROADCAST MEDIA
MAJOR FLOODING REPORTED NEAR THE AOC FOOD
MART ON HWY 21 IN SYLACAUGA. VIA SOCIAL
MEDIA.
&&
GGOGGINSLocal storm report, Jun 8, 11:05 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1105 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD 2 ENE MIGNON 33.20N 86.22W
06/08/2022 TALLADEGA AL PUBLIC
MAJOR FLOODING REPORTED AT THE INTERSECTION
OF MOATES RD AND OLDFIELD ROAD. WATER WAS
FLOWING OVER THE INTERSECTION AND SUBMERGING
A RAILROAD CROSSING. VIA SOCIAL MEDIA.
&&
GGOGGINSLocal storm report, Jun 8, 11:08 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1108 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLASH FLOOD SYLACAUGA 33.17N 86.25W
06/08/2022 TALLADEGA AL PUBLIC
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM
SYLACAUGA. WIDESPREAD FLOODING REPORTED IN
DOWNTOWN SYLACAUGA, WITH WATER APPROACHING
BUILDINGS.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:06 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cleburne | 66 min |
| Jun 7, 7:08 PM CDT | Special Weather Statement | BMX | DeKalb | 52 min |
| Jun 7, 8:12 PM CDT | Flash Flood Warning | BMX | Calhoun, Cleburne | 110 min |
| Jun 7, 10:00 PM CDT | Areal Flood Warning | BMX | Etowah | 8 hr |
| Jun 8, 1:37 AM CDT | Areal Flood Advisory | BMX | Walker, Winston | 3 hr |
| Jun 8, 2:34 AM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 5 hr |
| Jun 8, 2:56 AM CDT | Special Weather Statement | BMX | Shelby | 34 min |
| Jun 8, 3:01 AM CDT | Areal Flood Advisory | BMX | Chilton, Shelby | 119 min |
| Jun 8, 3:14 AM CDT | Special Weather Statement | BMX | Walker | 46 min |
| Jun 8, 3:15 AM CDT | Special Weather Statement | BMX | Bibb | 45 min |
| Jun 8, 3:31 AM CDT | Special Weather Statement | BMX | Bibb | 29 min |
| Jun 8, 3:51 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 24 min |
| Jun 8, 3:56 AM CDT | Special Weather Statement | BMX | Jefferson | 34 min |
| Jun 8, 4:10 AM CDT | Severe Thunderstorm Warning | BMX | Bibb | 26 min |
| Jun 8, 4:30 AM CDT | Flash Flood Warning | BMX | Walker, Winston | 3 hr |
| Jun 8, 4:42 AM CDT | Flash Flood Warning | BMX | Shelby | 3 hr |
| Jun 8, 4:55 AM CDT | Special Weather Statement | BMX | Bibb | 35 min |
| Jun 8, 5:13 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 47 min |
| Jun 8, 5:29 AM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Jun 8, 5:49 AM CDT | Flood Watch | BMX | Bibb, Blount, Calhoun, Cherokee, Chilton, Clay and 13 more | 19 hr |
| Jun 8, 6:57 AM CDT | Special Weather Statement | BMX | Chilton, Coosa | 48 min |
| Jun 8, 7:18 AM CDT | Flash Flood Warning | BMX | St. Clair, Shelby, Talladega | 3 hr |
| Jun 8, 7:46 AM CDT | Areal Flood Warning | BMX | Jefferson, Shelby | 17 hr |
| Jun 8, 8:22 AM CDT | Flash Flood Warning | BMX | Clay, Talladega | 3 hr |
| Jun 8, 11:27 AM CDT | Areal Flood Warning | BMX | Clay, Talladega | 5 hr |
| Jun 8, 12:55 PM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 8 hr |
| Jun 8, 1:17 PM CDT | River Flood Warning | BMX | Jefferson | 17 hr |
| Jun 8, 1:32 PM CDT | Special Weather Statement | BMX | Marion | 28 min |
| Jun 8, 1:42 PM CDT | Special Weather Statement | BMX | Bibb | 33 min |
| Jun 8, 2:12 PM CDT | Special Weather Statement | BMX | Shelby | 48 min |
| Jun 8, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 43 min |
| Jun 8, 2:59 PM CDT | Special Weather Statement | BMX | Talladega | 46 min |
| Jun 8, 3:25 PM CDT | Special Weather Statement | BMX | Jefferson | 35 min |
| Jun 8, 3:42 PM CDT | Special Weather Statement | BMX | St. Clair | 48 min |
| Jun 8, 3:57 PM CDT | Special Weather Statement | BMX | St. Clair | 33 min |
| Jun 8, 4:10 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 27 min |
| Jun 8, 4:48 PM CDT | Areal Flood Warning | BMX | Clay, Talladega | 4 hr |
| Jun 8, 5:32 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 58 min |
| Jun 8, 5:55 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 35 min |
| Jun 8, 6:03 PM CDT | Special Weather Statement | BMX | Winston | 27 min |
| Jun 8, 6:07 PM CDT | Special Weather Statement | BMX | Lamar | 38 min |
| Jun 8, 6:14 PM CDT | Special Weather Statement | BMX | Fayette, Walker | 46 min |
| Jun 8, 6:18 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 42 min |
| Jun 8, 6:25 PM CDT | Special Weather Statement | BMX | Marion | 50 min |
| Jun 8, 6:35 PM CDT | Special Weather Statement | BMX | Walker | 40 min |
| Jun 8, 6:52 PM CDT | Flash Flood Warning | BMX | Marion, Winston | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.